Alert archive / Texas / Small Craft Advisory for Windses in 2012

Small Craft Advisory for Winds 8, NWS Brownsville, TX

January 24, 2012

NWS Brownsville, TX issued this small craft advisory for winds at Jan 24, 2012, 4:36 AM CST. It took effect at Jan 24, 2012, 12:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2012, 4:36 AM CST (10:36 UTC)
In effect from
Jan 24, 2012, 12:00 PM CST
Expired
Jan 25, 2012, 6:00 PM CST
In force
30 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Jan 24, 12:07 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Jan 24, 12:07 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1207 AM CST TUE JAN 24 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A STEADILY LOWERING OF CIGS AND VSBY IS EXPECTED
OVERNIGHT OVER THE THREE TAFS SITES. LOW CIGS AND LOWERING VSBY
WILL KEEP MUCH OF THE RGV UNDER IFR TO MVFR CONDITIONS. CONDITIONS
WILL IMPROVE LATE TUESDAY MORNING AS SOUTHEAST WINDS INCREASE. WINDS
COULD GUST UP TO 35 KNOTS. EXPECT THIS WINDS TO CONTINUE THROUGH
TUESDAY NIGHT AS A STORM SYSTEM APPROACHES TEXAS. A CHANCE OF
SCATTERED SHOWERS ARE POSSIBLE WITH THIS FRONT.

&&

.PREV DISCUSSION... /ISSUED 1048 PM CST MON JAN 23 2012/

DISCUSSION.../ISSUED 1037 PM CST MON JAN 23 2012/

DISCUSSION...A LINE OF LIGHT SCATTERED RAIN SHOWERS WILL CONTINUE
TO DEVELOP OVER CAMERON COUNTY TONIGHT. THIS SHOWERS WILL MOVE NORTH
TO HIDALGO AND WILLACY COUNTY LATE TONIGHT. EXPECT AREAS OF FOG
ACROSS THE FORECAST AREA. A FEW CHANGES TO POPS WITH THIS
ACTIVITY.

PREV DISCUSSION... /ISSUED 927 PM CST MON JAN 23 2012/

DISCUSSION...A FEW MINOR CHANGES TO WINDS ON TUESDAY AND THE
POTENTIAL FOR SEVERE THUNDERSTORMS IS INCREASING FOR LATE TUESDAY
NIGHT INTO EARLY WEDNESDAY.

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...NO CHANGES OVERNIGHT
WITH LOW CLOUDS AND PATCHY FOG TO SLOWLY SPREAD WESTWARD. ADJUSTED
WINDS HIGHER FOR TUESDAY AS A POTENT UPPER LEVEL TROUGH OVER
SOUTHERN CALIFORNIA TRACKS EASTWARD TOWARDS TEXAS. THE CURRENT LIGHT
NORTHEAST WINDS TO GRADUALLY TURN SOUTHEAST OVERNIGHT BEFORE
INCREASING TUESDAY LATE MORNING. WINDY CONDITIONS FOR MUCH OF DEEP
SOUTH TEXAS TUESDAY WITH WIND GUSTS UP TO 40 MPH AND POSSIBLY HIGHER
DEEPENING ON STRONG THE ANTICIPATED 85H LOW LEVEL SOUTHERLY JET
BECOMES. A WIND ADVISORY MAY BE NECESSARY TUESDAY AFTERNOON IF THESE
STRONGER WINDS DO MIX TO THE SURFACE. CURRENT 00Z NAM SHOWS THE LLJ
INTENSIFYING THROUGH TUESDAY NIGHT WITH 40 KNOTS BY 21Z AND 55 KNOTS
AT 06Z WED. THIS WILL ALLOW FOR SURFACE WINDS TO REMAIN STRONG MUCH
OF TUESDAY NIGHT. LOW LEVEL WARM AIR ADVECTION TO KEEP TEMPERATURES
WARM AND DEW POINTS HIGH PRIMING THE ATMOSPHERE FOR THUNDERSTORMS
MAYBE AS EARLY AS TUESDAY NIGHT AND CONTINUING INTO THE EARLY
PORTION OF THE LONG TERM FORECAST. CONFIDENCE IS INCREASING FOR THE
POTENTIAL FOR A SEVERE WEATHER THREAT ACROSS PORTIONS OF DEEP SOUTH
TEXAS.

LONG TERM...MADE MINOR ADJUSTMENTS TO LONG TERM GRIDS TO ACCOUNT
FOR THE SLOWER TRENDING FRONTAL PASSAGE IN 12/18 AND NOW 00Z NAM
GUIDANCE. GFS ENSEMBLE ALSO HINTS AT A DEEPER TROUGH THAT DIGS A
LITTLE FURTHER SOUTH THAN CURRENTLY PROGGED. MODEL FORECAST
SOUNDINGS AND PROJECTED WIND FIELDS SHOW A POTENTIAL FOR A WINDOW
FOR A MORE ACTIVE PERIOD OF WEATHER...MAINLY TUESDAY NIGHT INTO
WEDNESDAY. 0-1 AND 0-6KM SHEAR VALUES ARE SUPPORTIVE OF ORGANIZED...
POTENTIALLY SEVERE THUNDERSTORMS BUT THE THERMODYNAMIC ENVIRONMENT
IS VERY MUCH STILL IN QUESTION. 18/00Z NAM SHOWS STRONG CAP IN PLACE
THAT DOESNT FULLY ERODE UNTIL WEDNESDAY MORNING/AFTERNOON BY WHICH
TIME THE LOW LEVEL JET MAXIMUM HAS DEPARTED TO THE NORTH. LOW LCL
HEIGHTS AND GOOD 0-3KM SBCAPE VALUES APPEAR TO BE PRESENT IN THE
OVERNIGHT HOURS TUESDAY IF THE CAPPING INVERSION CAN BE OVERCOME
EARLIER...WHICH REMAINS QUESTIONABLE AT THE MOMENT. LATER SHIFTS
WILL CONTINUE TO MONITOR. /68-JGG/

DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.

MARINE
TONIGHT THROUGH TUESDAY NIGHT...SMALL CRAFT ADVISORIES WILL LIKE
BE NEEDED FOR THE LAGUNA MADRE FOR TUESDAY LATE MORNING OR EARLY
AFTERNOON AND FOR THE OFFSHORE WATERS TUESDAY AFTERNOON AND NIGHT.
PRESSURE GRADIENT TO STRENGTHENING SIGNIFICANTLY TUESDAY AS STORM
SYSTEM APPROACHING WEST TEXAS INTENSIFIES.

PREV DISCUSSION... /ISSUED 552 PM CST MON JAN 23 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...DEEP LAYER MOISTURE WILL CONTINUE TO OVER RUN A COLD
FRONT THAT LIES JUST SOUTH OF THE INTERNATIONAL BORDER AND OVER
THE GULF OF MEXICO. NORTHEAST TO EVENTUALLY SOUTHEAST WINDS TO
KEEP A STEADY FLOW OF GULF MOISTURE OVER THE REGION TONIGHT. LOW
CIGS AND LOWERING VSBY WILL KEEP MUCH OF THE LOWER AND MID VALLEY
IFR TO MVFR. SOME FLUCTUATIONS IN THE CIGS ARE POSSIBLE THROUGH 3Z
BUT A STEADILY LOWERING OF CIGS AND VSBY IS EXPECTED OVERNIGHT.
THE LOWER CONDITIONS ARE LIKELY THROUGH TUESDAY MORNING UNTIL A
STRONGER SOUTHEAST TO SOUTH WINDS TAKE OVER AS THE COLD FRONT MOVES
NORTH AS WARM FRONT. THE SOUTH WINDS TO INCREASE BY AFTERNOON AS
STORM SYSTEM APPROACHES WEST TEXAS. WIND GUSTS COULD APPROACH
35 KNOTS BY LATE TOMORROW. THE POTENT STORM WILL KEEP WINDS
STRONGER WELL INTO TUESDAY NIGHT.

PREV DISCUSSION... /ISSUED 226 PM CST MON JAN 23 2012/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...THE WEAK COLD FRONT
HAS JUST PUSHED THROUGH BROWNSVILLE AS WINDS HAVE SHIFTED TO THE
NORTHEAST. THE FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHEASTERN
CAMERON COUNTY OVER THE NEXT HOUR OR TWO AND OFF THE COAST LATER
THIS AFTERNOON. SKIES WILL REMAIN CLOUDY WITH JUST A FEW PASSING
BREAKS. NORTHEAST WINDS WILL BEGIN TO SHIFT TO THE EAST THEN
SOUTHEAST BY TONIGHT. LOW TEMPERATURES TONIGHT WILL REMAIN IN THE
LOW TO MID 60S...A FEW UPPER 50S ARE POSSIBLE OVER THE
NORTH...ACROSS THE AREA. FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT
ACROSS DEEP SOUTH TEXAS HOWEVER THE FOG IS NOT EXPECTED TO BE DENSE
TONIGHT. HIGH TEMPERATURES ON TUESDAY WILL BE IN THE UPPER 70S NEAR
THE COAST TO LOW 80S INLAND. ISOLATED SHOWERS TUESDAY AFTERNOON WILL
BECOME MORE SCATTERED TUESDAY AS AN UPPER LEVEL TROUGH OVER THE US
SOUTHWEST REGION DIGS SOUTH AND SLOWLY MOVING EAST. A SURFACE LOW
WILL DEVELOP ALONG THE SOUTH TEXAS COAST AND NORTHEAST MEXICO COAST
AS THE UPPER LEVEL LOW/TROUGH APPROACHING FROM THE WEST. HAVE
INCREASED POPS ESPECIALLY OVER THE NORTHERN PORTIONS OF THE AREA FOR
SHOWERS AND THUNDERSTORMS.

LONG TERM /WEDNESDAY THROUGH MONDAY/...THE MAJOR 500 MB CLOSED
LOW AND ASSOCIATED SURFACE LOW PRESSURE AREA PUSHING IN FROM THE
WEST COAST WILL MOVE OVER TX ON WED. PLENTY OF STRONG UPPER LEVEL
AND SURFACE SUPPORT WILL ACCOMPANY THE PASSAGE OF THIS FEATURE
MAINTAINING STRONG UVV. HOWEVER THE LIMITING FACTOR WITH THIS
FEATURE CONTINUES TO BE MOISTURE AND INSTABILITY ADVECTION AHEAD
OF THIS FEATURE. BOTH THE GFS AND THE ECMWF ARE IN BETTER
AGREEMENT TODAY IN KEEPING THE BETTER MOISTURE AND INSTABILTIY
POOLED UP TO OUR NORTH. DESPITE THIS LIMITATION THE UPPER LEVEL
DYNAMICS MAY BE STRONG ENOUGH TO HELP FIRE OFF SOME ISOLD TO SCT
RW/TRW ON WED. SO WILL MAINTAIN SOME MENTION OF CONV FOR WED. AS
THIS FEATURE EXITS THE REGION THE CONV POTENTIAL SHOULD DECREASE
QUICKLY AS DRIER AND COOLER AIR ADVECTS IN FROM THE W-NW. A BROAD
AND STRONG 500 MB TROUGH AXIS WILL REMAIN SPRAWLED OVER THE
CENTRAL AND EASTERN PORTION OF THE LOWER 48 STATES WHICH WILL
MAINTAIN A FAIRLY MILD AND DRY PATTERN ON THROUGH UNTIL DAY 7.

THE CMC/GFS AND ECMWF ARE IN GOOD AGREEMENT IN THE TIMING AND
POSITIONING OF THE APPROACHING WEST COAST MID LEVEL TROUGH THROUGH
EARLY THURS. THE MODELS THEN START TO DIVERGE WITH THE CMC SLOWING
UP THE EASTWARD PROGRESSION OF THIS FEATURE AND THE ECMWF/GFS
WANTING TO MAINTAIN A FAIRLY STEADY EASTWARD PROGRESSION THROUGH
THE WEEKEND. SINCE THE GFS AND ECMWF ARE SHOWING PRETTY GOOD
AGREEMENT IN THE HANDLING OF THIS FEATURE THROUGH DAY 7...HAVE
ABOVE AVERAGE CONFIDENCE IN THE MEX MOS GUIDANCE IN THE LONGER
RANGE. SO WILL GO FAIRLY CLOSE TO THESE TEMPS AND POPS.

MARINE /TONIGHT THROUGH TUESDAY NIGHT/...EAST WINDS 10 TO 15 KNOTS
THIS EVENING WILL SHIFT TO THE SOUTHEAST AFTER MIDNIGHT. SEAS OF 2
TO 4 FEET TONIGHT AND EARLY TUESDAY WILL BUILD TO 6 TO 8 FEET BY
TUESDAY EVENING. AREAS OF FOG IS EXPECTED OVER THE COASTAL WATERS
TONIGHT.

WEDNESDAY THROUGH SATURDAY...THE LONGER RANGE MARINE CONDITIONS WILL
REMAIN PRETTY UNSETTLED AND HAZARDOUS ON WEDNESDAY WITH THE APPROACH
AND PASSAGE OF THE NEXT COLD FRONT MOVING IN FROM THE WEST . THE
STRONG PGF BEHIND THIS SYSTEM WILL LIKELY PRODUCE SCA CONDITIONS
THROUGH WED NIGHT AND THURS WITH CALMER CONDITIONS FINALLY
RETURNING ON FRIDAY AND SAT AS THE PGF WEAKENS STEADILY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/61
Hazardous weather outlook, Jan 23, 9:30 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 PM CST MON JAN 23 2012

GMZ130-132-135-150-155-170-175-250330-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
930 PM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

AREAS OF FOG WILL CONTINUE ON THE LAGUNA MADRE AND THE OFFSHORE
COASTAL WATERS. VISIBILITIES OF 1 TO 3 MILES WILL BE COMMON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FOR THE COASTAL WATERS
WEDNESDAY AND THURSDAY AS A LOW PRESSURE SYSTEM DEVELOPS ACROSS
SOUTH TEXAS AND BRINGS A COLD FRONT ACROSS THE SOUTH TEXAS COAST.
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
WEDNESDAY. IF STORMS OCCUR THEY WILL HAVE AT LEAST SOME POTENTIAL
TO BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL AS WELL AS HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...
REPORTS OF FOG WOULD BE APPRECIATED TONIGHT. FORMAL SPOTTER ACTIVATION
IS NOT ANTICIPATED.

TXZ248>257-250330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 PM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.
AREAS OF MAINLY PATCHY FOG WILL BE POSSIBLE THROUGH TONIGHT
REDUCING VISIBILITIES TO 1 TO 3 MILES AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY AS A
STORM SYSTEM APPROACHES THE AREA FROM THE WEST. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE WITH GUSTY
WINDS AND HAIL...AS WELL AS HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
REPORTS OF FOG WOULD BE APPRECIATED TONIGHT. FORMAL SPOTTER
ACTIVATION IS NOT ANTICIPATED.

GIBBS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:36 AM CSTSmall Craft AdvisoryBRO61 hr

Nearby

Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.